Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 17, NWS Austin/San Antonio, TX

April 17, 2017Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 17, 2017, 9:46 PM CDT for Guadalupe County, Texas. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Apr 17, 2017, 9:46 PM CDT (02:46 UTC)
Expired
Apr 18, 2017, 1:34 PM CDT
In force
16 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 33 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Seguin (SEGT2).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08169740, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

102 
WGUS44 KEWX 180246
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
946 PM CDT Mon Apr 17 2017

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC187-181834-
/O.NEW.KEWX.FL.W.0017.170418T0246Z-170418T1834Z/
/SEGT2.1.ER.170418T0048Z.170418T0215Z.170418T0634Z.NO/
946 PM CDT Mon Apr 17 2017

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River At Hwy 123 BR at Seguin.
* until Tuesday afternoon...or until the warning is cancelled.
* At  9:15 PM Monday the stage was 19.6 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently slightly above flood stage and is expected to
  fall below flood stage by early Tuesday morning. The river may undergo 
  fluctuations from one or two feet before falling below flood stage for good.
* Impact...At 19.0 feet...Minor lowland flooding is in low areas of the flood 
  plain approaching but not reaching lowest homes in Seguin. Runoff down Walnut 
  Branch northwest of downtown Seguin is a threat to lowest homes and 
  apartments..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Hwy 123 BR at Se   17   19   19.6   Mon 09 PM  17.1  15.8  15.5  15.5  15.5


&&

LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
      2944 9746 2949 9773             

$$

BMW
1 follow-up statement
532 
WGUS84 KEWX 181225
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
725 AM CDT Tue Apr 18 2017

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River At Hwy 123 BR at Seguin Affecting Guadalupe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC187-181255-
/O.CAN.KEWX.FL.W.0017.000000T0000Z-170418T1834Z/
/SEGT2.1.ER.170418T0048Z.170418T0230Z.170418T0341Z.NO/
725 AM CDT Tue Apr 18 2017

The flood warning is cancelled for
  the Guadalupe River At Hwy 123 BR at Seguin.
* At  6:15 AM Tuesday the stage was 15.7 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to 15.3 feet by tomorrow morning.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Hwy 123 BR at Se   17   19   15.7   Tue 06 AM  15.3  15.3  15.2  15.2      


&&

LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
      2944 9746 2949 9773             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 17, 7:05 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 17, 7:05 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
705 PM CDT Mon Apr 17 2017

.AVIATION...
Mainly ISOLD SHRA/TSRA rotate around an MCV centered near T20 while
a weakening line of SHRA/TSRA moves to the southwest across Central
Texas. The MCV will drift to the east tonight into Tuesday generating
additional SHRA/TSRA while the line dissipates. Have VCSH at KAUS
for this evening. No other precip mention in the TAFs due to low
PROBs. However, will monitor radar and model trends for any impacts
on the sites for possible updates to mention in the TAFs. Skies
start VFR. MVFR CIGs develop late this evening into the overnight and
then fall to IFR by Tuesday morning. CIGs rise to VFR and become
SCT-BKN in the afternoon. IFR/MVFR CIGs/VSBYs can be expected in the
heavier SHRA/TSRA. Weak pressure gradient will keep winds less than
10 KTs. However, wind gusts up to 40 KTs are possible in/near the
stronger SHRA/TSRA.

&&

.PREV DISCUSSION... /ISSUED 426 PM CDT Mon Apr 17 2017/

SHORT TERM (Tonight through Tuesday Night)...
Scattered to widespread showers and thunderstorms have developed as
expected for areas mainly along and east of Highway 281 as a closed
low/MCV at midlevel currently over Guadalupe-Gonzales-Caldwell
Counties slowly pushes east. Additional isolated storms that are
more instability driven and progressive (and behaving like a feeder
band into the MCV during mid-April!) are developing west of the MCV
towards Medina and Uvalde Counties. The 15-20 knot low level jet
east of the MCV that helped cause 2-3 inches of rain over eastern
Lavaca County early this afternoon has weakened and pushed east of
the region. However, a second area of heavy rainfall that developed
just north of the MCV a few hours ago over central and southern Comal
County caused up to 3-4 inches of rain, triggering a Flash Flood
Warning with some road closures. Although most areas should receive
below one inch of rain for the rest of the afternoon and early
evening hours, we cannot rule out some isolated 2-3 inch totals
falling within an hour near the MCV circulation over Guadalupe County
that should continue to slowly track east or remain fairly
stationary. Thus, some flood advisories and perhaps an isolated
instance of flash flooding will be possible in and surrounding these
counties over the next few hours, while other areas should remain
below an inch with more progressive storms.

Although we expect that most storms will end later this evening as
the atmosphere stabilizes over most of the region, there is still a
chance that the complex located just south of the I-20 corridor may
hold together as it pushes south into our region this evening. Thus,
we have maintained 30-40 POPs this evening with 20-30 POPs overnight
to account for this possibility, but the evening shift may be able to
take this out based on stability profiles and radar trends later. Of
greater concern is the possibility of redevelopment of convection in
the vicinity of the MCV overnight as a 15-25 knot southeasterly LLJ
redevelops with isentropic ascent on the east side of the MCV
providing additional lift. In addition, PWATS will be approaching
1.5-1.7 inches and model soundings at VCT indicate this environment
may have a weak cap or none at all. Hi-res models are working to
catch up to the current feature, but it looks like the most likely
area for this to occur would be east of the I-35 corridor and along
and south of the I-10 corridor in our southeastern most counties.
Locally heavy rainfall will be possible, which will be a greater
problem if it falls over areas that have already received a few
inches of rain and thus will be more susceptible to flash flooding.

Considering this is more of a warm season environment adjusted down
about 10-15 degrees for April, tomorrow's forecast is relatively
uncertain as it will be dependent on the location of the MCV and
whatever convection materializes tonight. However, at the current
moment it looks like isolated to scattered showers and thunderstorms
will continue to develop tomorrow mainly along and east of Interstate
35 as the MCV gradually slides to the east or southeast, with the
best chances over our southeastern-most counties. Rain totals should
be more modest tomorrow afternoon than they may potentially be
overnight, but additional saturation and any locally heavy downpours
will still warrant an isolated flash flood threat. Nevertheless, a
watch is currently not anticipated at this time given the uncertainty
of the forecast and very isolated nature of the flash flooding.

LONG TERM (Wednesday through Monday)...
A mid-to-upper level ridge of high pressure and its associated
capping inversion will begin to build from the southwest on
Wednesday which will keep isolated shower and thunderstorm chances
confined to our far southeastern counties. The ridge will build
further on Thursday to keep the entire region dry with highs in the
mid 80s to lower 90s. A trough digging in from the Rockies will
deepen over Kansas on Friday into Saturday to help pull a relatively
strong cold front through the region on Saturday morning which both
the ECMWF and GFS agree upon now. Considering dynamic forcing
associated with the upper level low will be well north to our region
and the morning frontal passage is not exactly optimal for shower and
thunderstorm develop, it looks the chances the region will be dry
slotted with little or no rainfall is looking greater. However,
considering only a few model cycles have shown this, we have
continued 20-30 POPs over the eastern two-thirds of the region. Drier
and cooler than normal conditions will be expected on Sunday behind
the front before gradually warming back up for Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  80  66  84  67 /  40  30  10  10  -
Austin Bergstrom Intl Airport  63  79  64  84  66 /  40  30  10  10  -
New Braunfels Muni Airport     64  80  64  84  66 /  40  30  10  10  -
Burnet Muni Airport            61  78  63  83  66 /  40  20  -   -   -
Del Rio Intl Airport           64  85  66  88  67 /  30  10  -   -   -
Georgetown Muni Airport        62  78  64  83  66 /  40  30  10  10  -
Hondo Muni Airport             63  83  65  86  66 /  30  20  10  10  -
San Marcos Muni Airport        64  80  64  84  66 /  40  30  10  10  -
La Grange - Fayette Regional   65  78  65  84  67 /  40  40  10  20  -
San Antonio Intl Airport       64  81  66  84  67 /  40  30  10  10  -
Stinson Muni Airport           65  80  66  85  67 /  40  30  10  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...04
Synoptic/Grids...Oaks
Public Service/Data Collection...Williams
Hazardous weather outlook, Apr 17, 4:31 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
431 AM CDT Mon Apr 17 2017

TXZ171>173-183>194-202>209-217>225-228-180945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
431 AM CDT Mon Apr 17 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Locally heavy rain is possible this afternoon southeast of I-35
and east of I-37.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed this afternoon.

In the hours before

Special weather statement, Apr 17, 4:52 PM CDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
452 PM CDT MON APR 17 2017

TXZ203-172230-
Uvalde TX-
452 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE COUNTY UNTIL
530 PM CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sabinal, moving south at 10 mph.

Dime size hail and brief heavy rains are possible with this storm.

This storm will remain over mainly rural areas of southeastern Uvalde
County along FM 187.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2918 9959 2931 9949 2930 9941 2928 9941
      2914 9943
TIME...MOT...LOC 2151Z 011DEG 5KT 2926 9946

CP
Special weather statement, Apr 17, 4:57 PM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
457 PM CDT MON APR 17 2017

TXZ222>224-172230-
Karnes TX-De Witt TX-Gonzales TX-
457 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DEWITT...
NORTHEASTERN KARNES AND SOUTHWESTERN GONZALES COUNTIES UNTIL 530 PM
CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smiley, or 15 miles east of Stockdale, moving east at 20 mph.

Dime size hail, winds in excess of 40 mph, and brief heavy rains
will be possible with this storm.

Locations impacted include...
Nixon, Smiley, Westhoff, Wrightsboro and Sample.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2911 9772 2919 9777 2922 9773 2927 9778
      2929 9779 2944 9756 2916 9740
TIME...MOT...LOC 2155Z 252DEG 19KT 2923 9770

CP
Special weather statement, Apr 17, 5:05 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
505 PM CDT MON APR 17 2017

TXZ203-204-218-219-172245-
Frio TX-Uvalde TX-Medina TX-Zavala TX-
505 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA...
SOUTHEASTERN UVALDE...NORTHEASTERN ZAVALA AND NORTHWESTERN FRIO
COUNTIES UNTIL 545 PM CDT...

At 504 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Sabinal to 14 miles northeast
of Batesville to near Knippa. Movement was south at 15 mph.

Dime size hail and brief heavy rains will be possible with these
storms.

Locations impacted include...
Uvalde, Batesville, Sabinal, Knippa and Frio Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2887 9930 2890 9980 2936 9971 2935 9930
TIME...MOT...LOC 2204Z 359DEG 12KT 2922 9946 2914 9952 2931 9960

CP
Special weather statement, Apr 17, 5:28 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
528 PM CDT MON APR 17 2017

TXZ224-172300-
De Witt TX-
528 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT COUNTY UNTIL 600
PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westhoff, or 8 miles northwest of Cuero, moving east at 35 mph.

Winds in excess of 40 mph and brief heavy rains will be possible
with this storm.

Locations impacted include...
Cuero, Thomaston, Westhoff, Edgar and Concrete.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2899 9713 2897 9717 2906 9757 2916 9755
      2925 9743 2927 9713 2926 9712
TIME...MOT...LOC 2228Z 273DEG 31KT 2915 9742

CP
Local storm report, Apr 17, 6:04 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CDT MON APR 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      9 SW CANYON LAKE DAM    29.78N 98.36W
04/17/2017                   COMAL              TX   LAW ENFORCEMENT

            PORTIONS OF SMITHSON VALLEY ROAD CLOSED DUE TO WATER OVER
            THE ROADWAY.

&&

BMW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 10:14 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lavaca, Lee3 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.